MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP RVS CNTRL 6.5X40MM ST/RST; PROSTHESIS, EXTREMITIES

ZIMMER BIOMET, INC. COMP RVS CNTRL 6.5X40MM ST/RST; PROSTHESIS, EXTREMITIES
Catalog Number 115398
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device product code - phx.Concomitant medical devices: part# 180555; lot# 018400; part# 180555; lot# 018410; part# 180556; lot# 232620; part# 180555; lot# 283200; part# 115310; lot# 141420; part# 113613; lot# 923000; part# 110031399; lot# 64682740 part# 110031418; lot# 64578844; part# 110027734; lot# 600120; part# 110031378; lot# 600150.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The reported products were reviewed for compatibility with no issues noted.Radiographs were provided and reviewed by a health care professional.Review of the first available pre-revision post op record identified the following: limited examination secondary to suboptimal positioning.Also, there is grid artifact which further limits evaluation.The articular region of the arthroplasty is not well characterized and overall, the glenosphere is limited in evaluation.Grossly normal alignment.Hardware appears grossly intact.No obvious periprosthetic lucency or hardware fracture.The glenosphere screws appear intact.Bones appear intact without fracture.Subcutaneous/soft tissue emphysema noted in the axillary region and in the soft tissues surrounding the humerus.Review of the second available pre-revision post op record identified the following: disassociation of the glenosphere with the outer component displaced to the level of the proximal humerus diaphysis.The humerus is therefore not in alignment with the glenoid component and is located superior and lateral to the glenoid.Dhr was reviewed and no discrepancies relevant to the reported event were found.The root cause of the reported issue is attributed to use error as the central screw was not fully seated.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported by the pmi group the patient underwent a shoulder procedure approximately five (5) months ago.Subsequently, the patient underwent a revision approximately three (3) weeks post-implantation due to glenosphere disassociation caused by the surgeon not fixating the central screw completely down.A new central screw was put in and poly was exchanged.Attempts have been made and no further information has been provided.

Brand Name
COMP RVS CNTRL 6.5X40MM ST/RST
Common Device Name
PROSTHESIS, EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10778936
Report Number0001825034-2020-03996
Device Sequence Number19101177
Product Code PHX
UDI-Device Identifier00880304677104
UDI-Public(01)00880304677104
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K132239
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number115398
Device Lot Number317390
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2020
Initial Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;